Alert archive / Ohio / Flash Flood Warnings in 2014
Flash Flood Warning 14, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jun 23, 2014, 9:29 PM EDT for Holmes County, Ohio. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2014, 9:29 PM EDT (01:29 UTC)
- Expired
- Jun 24, 2014, 5:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Holmes County, OH
The radar
The Cleveland radar (KCLE), 100 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 1.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
353
WGUS51 KCLE 240129
FFWCLE
OHC075-240900-
/O.NEW.KCLE.FF.W.0014.140624T0129Z-140624T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
929 PM EDT MON JUN 23 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOLMES COUNTY IN NORTHEAST OHIO...
* UNTIL 500 AM EDT TUESDAY.
* AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE PRODUCED
ALMOST 2 INCHES OR RAIN OVER HOLMES COUNTY AND ADDITIONAL RAIN IS
EXPECTED OVERNIGHT.
* LOCATIONS IMPACTED INCLUDE...
MILLERSBURG...
HOLMESVILLE...
NASHVILLE...
KILLBUCK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4045 8217 4046 8218 4067 8218 4067 8167
4044 8167
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 7:49 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 23, 7:49 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 749 PM EDT MON JUN 23 2014 .SYNOPSIS... A WARM FRONT ACROSS LAKE ERIE WILL CONTINUE TO MOVE NORTHEAST OF THE AREA TONIGHT. LOW PRESSURE WILL MOVE EAST ACROSS THE NORTHERN LAKES BY TUESDAY MORNING. A COLD FRONT WILL SLIDE SOUTHEAST ACROSS THE AREA WEDNESDAY MORNING AS YET ANOTHER LOW PRESSURE SYSTEM MOVES EAST ACROSS THE REGION. A RIDGE OF HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE AREA THURSDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... REMOVED MENTION OF SEVERE TSRA THIS EVENING FROM ZONE FORECAST. TSRA HAVE HELPED STABILIZE ATMOSPHERE FOR NOW AND WITH SUNSET APPROACHING THINK BEST CHANCE HAS PAST. EXPECT TSRA ACROSS NRN INDIANA TO MOVE ACROSS FORECAST AREA LATER TONIGHT BUT DO NOT EXPECT ANY WIDESPREAD SEVERE TSRA. ORIGINAL DISCUSSION... WARM FRONT HAS MOVED NORTH OF THE AREA ACROSS LAKE ERIE. THIS ALLOWED DEW POINTS TO INCREASE WELL INTO THE 60S ACROSS THE FORECAST AREA AND NEAR 70 IN THE EXTREME WEST. THE ATMOSPHERE GRADUALLY DESTABILIZED THROUGH THE AFTERNOON AND CONVECTION BEGAN TO DEVELOP. LATEST SPC MESOSCALE ANALYSIS SHOWS CAPES HAVE INCREASED TO BETWEEN 2000 AND 3000 IN THE WARM SECTOR. HENCE...SUPPORTING STRONG THUNDERSTORMS IN PORTIONS OF THE REGION. EXPECTING SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS THE REGION MAINLY THIS EVENING AS A SERIES OF UPPER LEVEL VORTICITY MAXIMUMS MOVE EAST INTO THE FORECAST AREA. WILL UP POPS FOR THE OVERNIGHT HOURS. TEMPERATURES WILL DROP INTO THE 70S FOR OVERNIGHT LOWS. I HAVE A SNEAKING HUNCH THAT SOME PLACES MAY NOT DROP OUT OF THE MIDDLE 70S...ESPECIALLY AROUND THE TYPICAL HEAT ISLANDS. WILL UP MIN TEMPERATURES A TAD. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... SURFACE LOW PRESSURE WILL MOVE EAST ACROSS THE GREAT LAKES AND DRAG A TRAILING COLD FRONT ACROSS THE FORECAST AREA TUESDAY INTO WEDNESDAY. THIS WILL BRING CONTINUED THREATS FOR SHOWERS AND THUNDERSTORMS TO THE REGION DURING THE DAY TUESDAY. MORE LOW PRESSURE WILL SPREAD EAST WEDNESDAY FORCING THE COLD FRONT TO MOVE SOUTH AND EAST. THE SHOWER ACTIVITY SHOULD GRADUALLY TAPER OFF FROM WEST TO EAST ON WEDNESDAY. A RIDGE OF HIGH PRESSURE WILL BUILD SOUTH INTO THE AREA WEDNESDAY NIGHT INTO THURSDAY. DUE TO THE THREAT FOR SHOWERS...HAVE LOWERED MIN AND MAX TEMPERATURES TUESDAY AND TUESDAY NIGHT. AFTER COLD FRONTAL PASSAGE ON WEDNESDAY...COLD AIR ADVECTION WILL TAKE PLACE SLIGHTLY AND CAUSE TEMPERATURES TO DIP FURTHER WEDNESDAY INTO WEDNESDAY NIGHT. LOOKING AT HIGHS IN THE UPPER 70S WEDNESDAY. AS HIGH PRESSURE RIDGE BUILDS SOUTHEAST...SUBSIDENCE AND A RETURN TO SUNSHINE SHOULD ALLOW FOR A REBOUND IN TEMPERATURES BACK INTO THE LOWER 80S FOR THURSDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... NOT MANY CHANGES TO THE LONG TERM TODAY AS UNSETTLED WEATHER WILL CONTINUE. BASED ON DIFFERING SOLUTIONS FROM THE NEW GUIDANCE IT'S HARD NOT TO HAVE AT LEAST SMALL CHANCE POPS EVERY PERIOD DURING THE LONG TERM. IT APPEARS BEST CHANCES FOR STORMS COULD BE LATER ON SATURDAY AS A WARM FRONT LIFTS NORTHEAST ACROSS THE AREA. AN UPPER WAVE IS EXPECTED ON MONDAY WITH MORE PRECIP CHANCES. TEMPS WILL BE JUST A TAD ABOVE NORMAL BUT HIGH HUMIDITY VALUES WILL MAKE IT FEEL EVEN WARMER. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... THE WARM FRONT WILL SLOWLY MOVE NORTH ACROSS THE AREA TONIGHT WITH ADDITIONAL SHOWERS AND THUNDERSTORMS. LOCAL MVFR CEILINGS AND VISIBILITIES LIKELY DURING THE SHOWERS WITH LOCAL IFR VISIBILITIES DURING THE HEAVIER SHOWERS. MVFR FOG/MIST LIKELY DURING THE EARLY MORNING HOURS ON TUESDAY. MORE SHOWERS AND STORMS A GOOD BET DURING THE AFTERNOON INTO TUESDAY NIGHT AS A WEAK COLD FRONT PUSHES INTO THE AREA. OUTLOOK...NON VFR POSSIBLE TUE NIGHT THRU FRI IN SCT SHOWERS AND THUNDERSTORMS AS WELL AS POSSIBLE MORNING FOG/MIST. && .MARINE... LIGHT SOUTH TO SOUTHWEST FLOW WILL CONTINUE ON THE LAKE TILL LOW PRESSURE PASSES TO THE SOUTHEAST EARLY WEDNESDAY. THE FLOW WILL BECOME NW TO N ON WEDNESDAY BEHIND THE LOW. DO NOT THINK SPEEDS WILL GET STRONG ENOUGH FOR SMALL CRAFT HEADLINES. HIGH PRESSURE WILL BUILD IN FROM THE NORTH ON THURSDAY AND FRIDAY CAUSING THE FLOW TO TAKE ON AN EASTERLY COMPONENT. EASTERLY FLOW WILL THEN CONTINUE INTO SATURDAY WITH A WARM FRONT LIFTING NORTH ACROSS THE LAKE LATE IN THE DAY. WINDS MOST IF NOT THE ENTIRE WEEK WILL BE UNDER 15 KNOTS. THUNDERSTORMS WILL BE POSSIBLE EVERY DAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...DJB/LOMBARDY SHORT TERM...LOMBARDY LONG TERM...KUBINA AVIATION...KOSARIK MARINE...KUBINA
Hazardous weather outlook, Jun 23, 1:10 PM EDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 110 PM EDT MON JUN 23 2014 LEZ061-142>149-162>169-OHZ007>014-017>023-027>033-036>038-047-089- PAZ001>003-241715- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-OTTAWA-SANDUSKY- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 110 PM EDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006-241715- LUCAS-WOOD- 110 PM EDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LUCAS AND NORTHERN WOOD COUNTIES. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
In the hours before
Local storm report, Jun 23, 4:05 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
405 PM EDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND GST TOLEDO 41.66N 83.58W
06/23/2014 E55 MPH LUCAS OH PUBLIC
&&
SCHEPELThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:49 PM EDT | Areal Flood Warning | CLE | Medina | 6 hr |
| Jun 23, 9:44 PM EDT | Flash Flood Warning | CLE | Knox | 8 hr |
| Jun 23, 10:18 PM EDT | Flash Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 35 hr |
| Jun 24, 1:18 AM EDT | River Flood Warning | CLE | Holmes, Wayne | 7 days |
| Jun 24, 4:58 AM EDT | Areal Flood Warning | CLE | Holmes | 4 hr |
| Jun 24, 5:58 AM EDT | Areal Flood Warning | CLE | Knox | 4 hr |
| Jun 24, 3:18 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 28 min |
| Jun 24, 4:36 PM EDT | Areal Flood Advisory | CLE | Holmes, Knox | 3 hr |
| Jun 24, 4:53 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 67 min |
| Jun 24, 7:47 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Lorain | 6 hr |
| Jun 24, 7:48 PM EDT | Areal Flood Warning | CLE | Huron | 6 hr |
| Jun 24, 7:56 PM EDT | Areal Flood Warning | CLE | Crawford, Marion | 6 hr |
Nearby
Flash Flood Warnings in Ohio, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.